Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


DOES TESTOSTERONE THERAPY LOSE IT'S EFFECT?
Dec 20, 1999

I have been on testosterone therapy (100mg/week)for about a year now and it dramatically improved my weight, ability to exercise, sense of well being/mood - in short it made me a new man again. But for several weeks now I have felt the effect seems to wearing off - and am now experiencing low energy/desire to exercise, loss of libido/erections, loss of body hair, great difficulty maintaining lean muscle tissue I had successfully regained in the last year. I have had a thorough blood workup, and everything seems to indicate I am still stable ( 100 CD4 cells, 400-1000 viral load, which I have maintained for several years now on HAART) and not fighting any infections. Does effect wear off after a while? Do people increase dosages and if so, up to what point is safe? Should I be going off and on cycle to try and get a boost again later? I have heard of people ocassionally adding deca-durabolin in addition to the testosterone - is that safe?

Response from Dr. Fisher

No clear or easy answers are available to your questions. Yes the effects may wear down. I don't think cycling is helpful. Deca- or oxandrolone can help you gain muscle mass (especially with concurrent exercise). Have your testosterone levels been checked? Are they improved? How is your mental attitude...is depression playing a role? Alvan Fisher, M.D.


Previous
Can Diarrhea/Weight Loss/Abdom.Pain be Presenting Symptoms?
Next
10 Years Later

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement